Alert archive / Maine / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 20, NWS Caribou, ME
NWS Caribou, ME issued this severe thunderstorm warning at Jun 1, 2011, 8:41 PM EDT for Penobscot County, Maine. It was in force for 29 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 1, 2011, 8:41 PM EDT (00:41 UTC)
- Expired
- Jun 1, 2011, 9:10 PM EDT
- In force
- 29 min
- Issued by
- NWS Caribou, ME
- Area
- Storm-based polygon
County Penobscot County, ME
The radar
The Caribou radar (KCBW), 148 km from the middle of the area, began a volume at 00:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 9:00 PM EDT | TSTM WND DMG | Corinna, ME | TREES AND POWER LINES DOWN ON THE CIDER HILL RD. |
| Jun 1, 9:00 PM EDT | TSTM WND DMG | Exeter, ME | LARGE TREE DOWN ON THE BANE RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 7:40 PM EDT | Tornado Watch | SPC | 2 hr |
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 0.7 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2669 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 953 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 365 m²/s²
- 0-3 km storm-relative helicity
- 356 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 19.5
The text
As transmitted, in the capitals the NWS used until 2016.
834 WUUS51 KCAR 020041 SVRCAR MEC019-020130- /O.NEW.KCAR.SV.W.0020.110602T0041Z-110602T0130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CARIBOU ME 841 PM EDT WED JUN 1 2011 THE NATIONAL WEATHER SERVICE IN CARIBOU MAINE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN PENOBSCOT COUNTY IN EAST CENTRAL MAINE... * UNTIL 930 PM EDT * AT 836 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES WEST OF EAST CORINTH...OR 7 MILES SOUTHEAST OF DEXTER...AND MOVING EAST AT 40 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO KENDUSKEAG. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE REPORT SEVERE WEATHER BY CONTACTING YOUR NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT WEDNESDAY EVENING FOR NORTHERN MAINE. && LAT...LON 4505 6871 4484 6878 4491 6927 4505 6928 TIME...MOT...LOC 0041Z 268DEG 33KT 4496 6912 $$ FOSTER
1 follow-up statement
906 WWUS51 KCAR 020110 SVSCAR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CARIBOU ME 910 PM EDT WED JUN 1 2011 MEC019-020120- /O.CAN.KCAR.SV.W.0020.000000T0000Z-110602T0130Z/ PENOBSCOT ME- 910 PM EDT WED JUN 1 2011 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN PENOBSCOT COUNTY IS CANCELLED... PLEASE REPORT SEVERE WEATHER BY CONTACTING YOUR NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT WEDNESDAY EVENING FOR NORTHERN MAINE. LAT...LON 4505 6871 4484 6878 4491 6927 4505 6928 TIME...MOT...LOC 0110Z 268DEG 33KT 4497 6874 $$ FOSTER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 3:14 PM EDT, 5 hours 27 minutes earlier.
Area forecast discussion, Jun 1, 3:14 PM EDT, 5 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CARIBOU ME 314 PM EDT WED JUN 1 2011 .SYNOPSIS... A COLD FRONT WILL MOVE ACROSS THE REGION THIS EVENING AND TONIGHT. MUCH COOLER AIR ARRIVES BEHIND THIS FRONT FOR THURSDAY AND FRIDAY. && .NEAR TERM /THROUGH THURSDAY/... SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS MUCH OF THE STATE THROUGH EARLY THIS EVENING AS A COLD FRONT SLOWLY MOVES THROUGH THE REGION. THE PRECIPITATION WILL END FROM NORTHWEST TO SOUTHEAST THROUGH SUNSET...WITH THE CHANCES FOR ANY HAIL OR GUSTY WINDS ALSO DIMINISHING AROUND THAT SAME TIME. CONDITIONS WILL DRY OUT TOWARD MIDNIGHT WITH SOME AREAS EVEN CLEARING OUT...BUT EXPECT SHOWERS TO MOVE BACK INTO NORTHERN MAINE AS A SHORTWAVE ROTATES AROUND THE UPPER LOW OVER CENTRAL QUEBEC. THE LOW WILL PROGRESS EASTWARD THURSDAY...REMAINING JUST NORTH OF THE INTERNATIONAL BORDER. AS THE LOW MOVES INTO THE CANADIAN MARITIMES...SHOWERS WILL TAPER OFF DURING THE AFTERNOON HOURS. GIVEN THE FRONTAL PASSAGE TO TAKE PLACE TONIGHT...TEMPERATURES WILL BE QUITE A BIT COOLER TOMORROW THAN TODAY. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY/... A LINGERING UPPER LEVEL TROUGH WILL BRING THE CHANCE OF A FEW SHOWERS ACROSS THE AREA THURSDAY NIGHT INTO FRIDAY MORNING WITH ANY SHOWERS COMING TO AN END BY FRIDAY AFTERNOON. TEMPERATURES FRIDAY WILL BE SEVERAL DEGREES BELOW AVERAGE FOR EARLY JUNE. SATURDAY WILL FEATURE FAIR WEATHER WITH A MIX OF SUN AND CLOUDS AND WARMER TEMPERATURES. && .LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/... THE NEXT SYSTEM WILL APPROACH FROM THE WEST AND BRING A CHANCE OF SHOWERS BEGINNING FOR SUNDAY. CURRENT INDICATIONS ARE FOR GENERALLY UNSETTLED CONDITIONS TO PERSIST FOR THE FIRST PART OF NEXT WEEK WITH MOSTLY CLOUDY SKIES AND SCATTERED SHOWERS. && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... NEAR TERM: MAINLY VFR EXPECTED THROUGH THE PERIOD. SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THIS EVENING. IFR CONDITIONS WITH HEAVY RAIN...HAIL...AND GUSTY WINDS WILL BE POSSIBLE WITH ANY THUNDERSTORMS. PRECIPITATION WILL END BY MIDNIGHT...THEN LIGHT SHOWERS AT THE NORTHERN TERMINALS TOMORROW. VFR AT ALL TERMINALS AFTER 06Z TONIGHT. SHORT TERM: VFR CONDITIONS CAN BE EXPECTED FROM THURSDAY NIGHT THROUGH SATURDAY NIGHT. MVFR CONDITIONS WILL BE POSSIBLE IN ANY SHOWERS OCCURRING ON SUNDAY AND MONDAY. && .MARINE... NEAR TERM: SCA CONDITIONS WILL CONTINUE THROUGH THURSDAY. SHORT TERM: && .CAR WATCHES/WARNINGS/ADVISORIES... ME...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 8 AM EDT THURSDAY FOR ANZ050>052. && NEAR TERM...HASTINGS SHORT TERM...FITZSIMMONS LONG TERM...FITZSIMMONS AVIATION...HASTINGS MARINE...HASTINGS/FITZSIMMONS
Hazardous weather outlook, Jun 1, 7:48 PM EDT, 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 748 PM EDT WED JUN 1 2011 MEZ001-002-006-030000- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-SOUTHEAST AROOSTOOK- 748 PM EDT WED JUN 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN MAINE. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MEZ003>005-010-011-015-031-030000- NORTHERN SOMERSET-NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- SOUTHERN PISCATAQUIS- 748 PM EDT WED JUN 1 2011 ...TORNADO WATCH 416 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE AND WEST CENTRAL MAINE. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ050>052-030000- COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 748 PM EDT WED JUN 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MEZ016-017-029-030-032-030000- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-NORTHERN WASHINGTON- 748 PM EDT WED JUN 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MAINE. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VJN
In the hours before
Local storm report, Jun 1, 5:50 PM EDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
550 PM EDT WED JUN 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM DOWNBURST DAIGLE 47.19N 68.46W
06/01/2011 AROOSTOOK ME LAW ENFORCEMENT
LARGE TREE DOWN ACROSS PWR LINES AND ROAD REPORTED IN NEW
CANADA.
0420 PM DOWNBURST SOLDIER POND 47.16N 68.58W
06/01/2011 AROOSTOOK ME LAW ENFORCEMENT
MAINE PUBLIC SERVICE REPORTS POWER LINES DOWN.
&&
RICHARDNLocal storm report, Jun 1, 7:20 PM EDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CARIBOU ME
720 PM EDT WED JUN 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM DOWNBURST DAIGLE 47.19N 68.46W
06/01/2011 AROOSTOOK ME LAW ENFORCEMENT
LARGE TREE DOWN ACROSS PWR LINES AND ROAD REPORTED IN NEW
CANADA.
0420 PM DOWNBURST SOLDIER POND 47.16N 68.58W
06/01/2011 AROOSTOOK ME LAW ENFORCEMENT
MAINE PUBLIC SERVICE REPORTS POWER LINES DOWN.
0433 PM DOWNBURST FORT KENT 47.26N 68.59W
06/01/2011 AROOSTOOK ME LAW ENFORCEMENT
TREE DOWN RTE 11 BRIEF POWER OUTAGE
&&
RICHARDNLocal storm report, Jun 1, 7:36 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CARIBOU ME
736 PM EDT WED JUN 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL 21 ESE JACKMAN 45.51N 69.85W
06/01/2011 E0.25 INCH SOMERSET ME OTHER FEDERAL
1 INCH HAIL COVERING THE GROUND
0415 PM DOWNBURST DAIGLE 47.19N 68.46W
06/01/2011 AROOSTOOK ME LAW ENFORCEMENT
LARGE TREE DOWN ACROSS PWR LINES AND ROAD REPORTED IN NEW
CANADA.
0420 PM DOWNBURST SOLDIER POND 47.16N 68.58W
06/01/2011 AROOSTOOK ME LAW ENFORCEMENT
MAINE PUBLIC SERVICE REPORTS POWER LINES DOWN.
0433 PM DOWNBURST FORT KENT 47.26N 68.59W
06/01/2011 AROOSTOOK ME LAW ENFORCEMENT
TREE DOWN RTE 11 BRIEF POWER OUTAGE
0433 PM HAIL 4 SW GUILFORD 45.12N 69.45W
06/01/2011 E0.25 INCH PISCATAQUIS ME TRAINED SPOTTER
QUARTER SIZED HAIL
&&
RICHARDNLocal storm report, Jun 1, 7:39 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CARIBOU ME
739 PM EDT WED JUN 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL 21 ESE CHAMBERLAIN LAKE 46.16N 68.95W
06/01/2011 E0.25 INCH PISCATAQUIS ME OTHER FEDERAL
1 INCH HAIL COVERING THE GROUND AT INDIAN POND
0415 PM DOWNBURST DAIGLE 47.19N 68.46W
06/01/2011 AROOSTOOK ME LAW ENFORCEMENT
LARGE TREE DOWN ACROSS PWR LINES AND ROAD REPORTED IN NEW
CANADA.
0420 PM DOWNBURST SOLDIER POND 47.16N 68.58W
06/01/2011 AROOSTOOK ME LAW ENFORCEMENT
MAINE PUBLIC SERVICE REPORTS POWER LINES DOWN.
0433 PM DOWNBURST FORT KENT 47.26N 68.59W
06/01/2011 AROOSTOOK ME LAW ENFORCEMENT
TREE DOWN RTE 11 BRIEF POWER OUTAGE
0433 PM HAIL 4 SW GUILFORD 45.12N 69.45W
06/01/2011 E0.25 INCH PISCATAQUIS ME TRAINED SPOTTER
QUARTER SIZED HAIL
&&
RICHARDNLocal storm report, Jun 1, 7:58 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CARIBOU ME
758 PM EDT WED JUN 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL 21 ESE CHAMBERLAIN LAKE 46.16N 68.95W
06/01/2011 E0.25 INCH PISCATAQUIS ME OTHER FEDERAL
1 INCH HAIL COVERING THE GROUND AT INDIAN POND
0415 PM DOWNBURST DAIGLE 47.19N 68.46W
06/01/2011 AROOSTOOK ME LAW ENFORCEMENT
LARGE TREE DOWN ACROSS PWR LINES AND ROAD REPORTED IN NEW
CANADA.
0420 PM DOWNBURST SOLDIER POND 47.16N 68.58W
06/01/2011 AROOSTOOK ME LAW ENFORCEMENT
MAINE PUBLIC SERVICE REPORTS POWER LINES DOWN.
0433 PM HAIL 4 SW GUILFORD 45.12N 69.45W
06/01/2011 E0.25 INCH PISCATAQUIS ME TRAINED SPOTTER
QUARTER SIZED HAIL
0433 PM DOWNBURST FORT KENT 47.26N 68.59W
06/01/2011 AROOSTOOK ME LAW ENFORCEMENT
TREE DOWN RTE 11 BRIEF POWER OUTAGE
0715 PM DOWNBURST 5 E SANGERVILLE 45.16N 69.25W
06/01/2011 PISCATAQUIS ME CO-OP OBSERVER
ESTIMATED WINDS GUSTS OF 60 MPH...HAIL QUARTER TO HALF
DOLLAR SIZED HAIL.
0715 PM HAIL 1 WNW GUILFORD 45.17N 69.40W
06/01/2011 E1.75 INCH PISCATAQUIS ME TRAINED SPOTTER
GOLF BALL SIZED HAIL
0757 PM HAIL 5 SE DOVER-FOXCROFT 45.13N 69.15W
06/01/2011 E1.00 INCH PISCATAQUIS ME LAW ENFORCEMENT
&&
RICHARDNLocal storm report, Jun 1, 8:00 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CARIBOU ME
800 PM EDT WED JUN 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL 21 ESE CHAMBERLAIN LAKE 46.16N 68.95W
06/01/2011 E0.25 INCH PISCATAQUIS ME OTHER FEDERAL
1 INCH HAIL COVERING THE GROUND AT INDIAN POND
0415 PM DOWNBURST DAIGLE 47.19N 68.46W
06/01/2011 AROOSTOOK ME LAW ENFORCEMENT
LARGE TREE DOWN ACROSS PWR LINES AND ROAD REPORTED IN NEW
CANADA.
0420 PM DOWNBURST SOLDIER POND 47.16N 68.58W
06/01/2011 AROOSTOOK ME LAW ENFORCEMENT
MAINE PUBLIC SERVICE REPORTS POWER LINES DOWN.
0433 PM DOWNBURST FORT KENT 47.26N 68.59W
06/01/2011 AROOSTOOK ME LAW ENFORCEMENT
TREE DOWN RTE 11 BRIEF POWER OUTAGE
0433 PM HAIL 4 SW GUILFORD 45.12N 69.45W
06/01/2011 E0.25 INCH PISCATAQUIS ME TRAINED SPOTTER
QUARTER SIZED HAIL
0715 PM DOWNBURST 5 E SANGERVILLE 45.16N 69.25W
06/01/2011 PISCATAQUIS ME CO-OP OBSERVER
ESTIMATED WINDS GUSTS OF 60 MPH...HAIL QUARTER TO HALF
DOLLAR SIZED HAIL.
0715 PM HAIL 1 WNW GUILFORD 45.17N 69.40W
06/01/2011 E1.75 INCH PISCATAQUIS ME TRAINED SPOTTER
GOLF BALL SIZED HAIL
0757 PM HAIL 10 ESE DOVER-FOXCROFT 45.13N 69.04W
06/01/2011 E1.00 INCH PISCATAQUIS ME LAW ENFORCEMENT
&&
RICHARDNThe office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 8:10 PM EDT | Severe Thunderstorm Warning | CAR | Hancock, Penobscot | 50 min |
| Jun 1, 9:16 PM EDT | Severe Thunderstorm Warning | CAR | Hancock, Penobscot | 29 min |
Nearby
Severe Thunderstorm Warnings in Maine, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.